Differential and Integral Equations

Asymptotics for some quasilinear elliptic equations

Emmanuel Hebey

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text


Let $B$ be the unit ball of $\Bbb R^N$, $N \ge 3$. We consider the problem $\Delta u = f(|x|)u^{p-\varepsilon}$ in $B$, $u > 0$ in $B$, $u = 0$ on $\partial B$, where $f\in C^\infty(\Bbb R, \Bbb R)$, $p = (N+2)/(N-2)$, $\varepsilon\ge 0$. First, we study the behavior of the minimizing radially symmetric solutions of the problem when $\varepsilon\to 0^+$. According to the (local or global) monotony of $f$, they converge to a solution of the critical problem or they blow up. The two cases are described. As a consequence, for large $N$ and all $\varepsilon > 0$, the critical problems with $f(r) = 1+\varepsilon r^k$ have minimizing radially symmetric solutions. They necessarily blow up when $\varepsilon\to 0^+$. Here again, we describe the blow up.

Article information

Differential Integral Equations, Volume 9, Number 1 (1996), 71-88.

First available in Project Euclid: 7 May 2013

Permanent link to this document

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 35J60: Nonlinear elliptic equations
Secondary: 35B40: Asymptotic behavior of solutions


Hebey, Emmanuel. Asymptotics for some quasilinear elliptic equations. Differential Integral Equations 9 (1996), no. 1, 71--88. https://projecteuclid.org/euclid.die/1367969989

Export citation